anxiety and adrenaline rushes

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ameyers6
Regular Member


Date Joined Oct 2011
Total Posts : 351
   Posted 7/10/2012 3:28 PM (GMT -6)   
i have been dealing with anxiety now since last october it started with a dizzy spell after smoking synthetic ****.
i thought i was having a seizure because i had one when i was 14 i am now 29 and still take dilantin i went to 10 drs and 6 ER's they all said no seizures but a panic disorder
then i dealt with numb face and stuff like that the an unbalance feeling
i got through all that the celexa helped me with panicking in public places
i went to the epilepsy foundation and they told me i am not epileptic and want me to stop the meds but too scared..

now what i get is like this adrenaline rush that like comes fast and makes me kinda jump back but stops in a second then sometimes me temples will hurt
is this from the anxiety too?
9 minutes ago - 4 days left to answer.
Additional Details
that was the 1 and ONLY time i tried the synthetic stuff so i dont need to be preached to about it

Post Edited By Moderator (Scaredy Cat) : 7/10/2012 9:27:35 PM (GMT-6)


medved
Veteran Member


Date Joined Nov 2009
Total Posts : 968
   Posted 7/10/2012 6:23 PM (GMT -6)   
Hello. Regarding the dilantin, I suggest you find a good doctor who you trust and get her/his advice about whether to continue, or not to continue, dilantin. I don't think anyone on this board can (or should) tell you whether to continue that medication, or not. I also think going to 10 doctors and 6 ERs can be confusing (not to speak of expensive), and can give you information overload. I would suggest, instead, that you find one doctor whose advice you respect.

Regarding the adrenaline rush, I doubt anyone here can tell you whether that is caused by anxiety or by something else. But it is a symptom that some people have from anxiety. My doctor thinks part of my anxiety is caused by excess adrenaline, and I am on atenolol (a beta blocker), at a low dose, to help with that. This is an off-lable use of the beta blocker, and I am NOT recommending it to you or anyone else, but it is one thing you could discuss with your doctor. Best wishes, Medved

ameyers6
Regular Member


Date Joined Oct 2011
Total Posts : 351
   Posted 7/10/2012 6:33 PM (GMT -6)   
i already take atenolol for blood pressure
but 3 different Neuro's have told me quit the dilatin and i have had the same family DR for 10 years and thinks its panic and the other drs i have seen and ER's all argree
sadly with axniety you believe they are all wrong

medved
Veteran Member


Date Joined Nov 2009
Total Posts : 968
   Posted 7/10/2012 6:38 PM (GMT -6)   
I guess everyone is diffferent. But I have anxiety and still if 10 qualified doctors, with relevant expertise, told me the same thing, I think I would probably believe it. If not, what could convince you? Another 10 doctors? Or twenty?

As I said, I am not qualified to tell you what medications you should, or should not, be taking. But try not to let your anxiety impel you to make bad medical decisions.

Best wishes, Medved

ameyers6
Regular Member


Date Joined Oct 2011
Total Posts : 351
   Posted 7/10/2012 6:55 PM (GMT -6)   
yea thats what i mean
i cant afford to keep going to drs and having MRIs.. Cscans.. eeg ...ekg

Jolleg
Regular Member


Date Joined Jun 2012
Total Posts : 110
   Posted 7/11/2012 1:18 PM (GMT -6)   
Ameyers, I went to so many doctors, has so many unnecessary medical procedures done, and spent and untold amount of money when I first developed my anxiety disorder. I too, could not seem to trust what they were telling me. But at a point, I realized that this path was doing me no good at all. At a point, you have to trust what the doctors are telling you. Putting your faith in a stranger is hard, but remember, they are not fools. They spent years in an extremely difficult education and career path to get where they are. Take what they tell you as truth and follow their advice. I have to agree with medved, find one doctor you really trust, and stick with them. If you keep going to so many it is going to become confusing and you won't feel like you can trust what they are saying. I can't speak to what the exact causes of your sensations are, as I myself and not a medical professional, but I will say that anxiety can manifest itself in seemingly endless ways as far as physical sensations. When you are hyper alert, you notice any physical oddity, and then it expands into a symptom. Headaches, gas, stomach aches, numb fingers, tingling tongue, dizzy, light headed, lights seem brighter, eyes won't focus, don't feel attached to reality, and many more and just an example of the different thing I PERSONALLY have felt during panic attack.

Jolleg
Regular Member


Date Joined Jun 2012
Total Posts : 110
   Posted 7/11/2012 1:21 PM (GMT -6)   
Medved, I was curious about your beta blocker. I have not been having great success with SSRIs and am starting to think it might have a little more to do with adrenaline. I know you are not a doc, but aI am curious about your experience with it if you don't mind. Such things as how it was determined it would help, dosage, and success. If you feel comfortable sharing I would really appreciate it, thanks!

medved
Veteran Member


Date Joined Nov 2009
Total Posts : 968
   Posted 7/11/2012 6:45 PM (GMT -6)   
My doc told me that in the UK, beta blockers are often used to reduce anxiety because, in addition to lowering BP, they also reduce the production of adrenaline. I am probably oversimplifying the science to some extent, but that is the general idea as he conveyed it to me. He said that is less common in the US (where I am located), and indeed using atenolol for that purpose in the US is an off-label use. But he thinks there is something to it. I am on a low dose of atenolol -- 25mg once a day.  I feel no side effecst from the atenolol.  I also take 5mg Lexapro. (Doctor started me on 10mg Lexapro, but I did not like the side effects and I suppose was not willing to "wait it out" to see if it got better, since the side effects were impairing my ability to function well, so I reduced to 5mg -- at which point the side effects disappeared). I am doing much better with my anxiety (which for the most part related to certain specific issues/events, rather than generalized anxiety). At one point, the anxiety was quite bad -- I was not sleeping, and more generally not functioning well. I really do not know whether the atenolol is doing any good. Or the Lexapro. Or therapy. Or some combination. Or just the passage of time. It is hard to tell. As the scientists say, there are "confounding factors" that make it impossible to determine what is helping me. Of course, to some extent I don't much care, so long as I feel better. I can't say my anxiety has disappeared, but it is FAR less accute than it was a few months ago. I will likely soon try to go off the Lexapro and probably the atenolol and see how I do. I don't want to take this stuff forever, if I don't have to, and the only way I can think of to see whether I can do well without them is to go off them and see how it goes. Of course, I will go off them -- if at all -- only under the supervision of a good psychiatrist. So, for whatever it might be worth, that is my experience. Best wishes, Medved
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 31, 2014 11:10 AM (GMT -6)
There are a total of 2,256,169 posts in 250,959 threads.
View Active Threads


Who's Online
This forum has 157712 registered members. Please welcome our newest member, smithmark.
326 Guest(s), 17 Registered Member(s) are currently online.  Details
MissGigi, logoslidat, Proxy, smithmark, hornet599, april81972, Dixie6, gerdo, 7007, Contentprof, Noordwyk, paulroy, Grinnell86, rehmat khan, Mister Mike, dmlvt, Delmar


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer